Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 134, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 28, 2012, 4:52 PM CDT for Dickens County, Kent County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2012, 4:52 PM CDT (21:52 UTC)
- Expired
- May 28, 2012, 5:36 PM CDT
- In force
- 44 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Dickens County, TX, Kent County, TX
The radar
The Lubbock radar (KLBB), 105 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 3:48 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3476 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
522
WUUS54 KLUB 282152
SVRLUB
TXC125-263-282245-
/O.NEW.KLUB.SV.W.0134.120528T2152Z-120528T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
452 PM CDT MON MAY 28 2012
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DICKENS COUNTY IN NORTHWEST TEXAS.
NORTHEASTERN KENT COUNTY IN NORTHWEST TEXAS.
* UNTIL 545 PM CDT
* AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SPUR...OR 10 MILES SOUTH OF DICKENS...AND MOVING EAST AT 20
MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR NORTHWEST TEXAS.
&&
LAT...LON 3346 10086 3356 10085 3377 10052 3362 10052
3332 10052
TIME...MOT...LOC 2153Z 270DEG 15KT 3348 10077
$$4 follow-up statements
948 WWUS54 KLUB 282207 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 507 PM CDT MON MAY 28 2012 TXC125-263-282245- /O.CON.KLUB.SV.W.0134.000000T0000Z-120528T2245Z/ DICKENS TX-KENT TX- 507 PM CDT MON MAY 28 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN KENT AND SOUTHEASTERN DICKENS COUNTIES UNTIL 545 PM CDT... AT 503 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF SPUR...OR 12 MILES SOUTHEAST OF DICKENS...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN KENT AND SOUTHEASTERN DICKENS COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE IN LUBBOCK AT 8067451290. && LAT...LON 3348 10078 3363 10068 3377 10052 3332 10052 TIME...MOT...LOC 2207Z 270DEG 15KT 3348 10070 $$
149
WWUS54 KLUB 282214
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
514 PM CDT MON MAY 28 2012
TXC125-263-282245-
/O.CON.KLUB.SV.W.0134.000000T0000Z-120528T2245Z/
DICKENS TX-KENT TX-
514 PM CDT MON MAY 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KENT AND SOUTHEASTERN DICKENS COUNTIES UNTIL 545 PM CDT...
AT 511 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING HALF
DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 7 MILES NORTH OF GIRARD...OR 15 MILES NORTH OF
JAYTON...MOVING EAST AT 30 MPH. A SECOND STORM...CAPABLE OF QUARTER
SIZE HAIL WAS LOCATED ALONG US HIGHWAY 82 BETWEEN DICKENS AND
GUTHRIE.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN KENT AND SOUTHEASTERN DICKENS
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3332 10052 3343 10070 3353 10069 3359 10063
3362 10068 3363 10068 3377 10052
TIME...MOT...LOC 2214Z 279DEG 25KT 3346 10061
$$510
WWUS54 KLUB 282222
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
522 PM CDT MON MAY 28 2012
TXC125-263-282245-
/O.CON.KLUB.SV.W.0134.000000T0000Z-120528T2245Z/
DICKENS TX-KENT TX-
522 PM CDT MON MAY 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KENT AND SOUTHEASTERN DICKENS COUNTIES UNTIL 545 PM CDT...
AT 518 PM CDT...A SEVERE THUNDERSTORM WAS OBSERVED ON RADAR...LIKELY
PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF GIRARD...OR
14 MILES NORTH OF JAYTON...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3345 10065 3352 10065 3359 10055 3362 10060
3366 10059 3372 10052 3332 10052
TIME...MOT...LOC 2222Z 281DEG 29KT 3344 10052
$$228
WWUS54 KLUB 282236
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
536 PM CDT MON MAY 28 2012
TXC125-263-282246-
/O.CAN.KLUB.SV.W.0134.000000T0000Z-120528T2245Z/
DICKENS TX-KENT TX-
536 PM CDT MON MAY 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KENT AND
SOUTHEASTERN DICKENS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3345 10065 3352 10065 3359 10055 3362 10060
3366 10059 3372 10052 3332 10052
TIME...MOT...LOC 2236Z 281DEG 29KT 3342 10039
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:53 PM CDT, 59 minutes earlier.
Area forecast discussion, May 28, 3:53 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 353 PM CDT MON MAY 28 2012 .UPDATE... HAVE ADDED DAMAGING WINDS AND LARGE HAIL TO THE GRID AS WELL AS UPDATE PRODUCTS FOR SVR WATCH 310. && .PREV DISCUSSION... /ISSUED 310 PM CDT MON MAY 28 2012/ SHORT TERM... SFC FRONT HAS STALLED FROM PADUCAH TO WHITE RIVER LAKE TO TAHOKA AS OF 1930Z WITH MODERATE CU DEVELOPING ALONG BOUNDARY. MLCAPE IN WARM SECTOR ON ORDER OF 1500-2500 J/KG. SFC WINDS REMAIN LIGHT ON EITHER SIDE OF BOUNDARY WITH LITTLE IN WAY OF CONVERGENCE NOTED ATTM ON OBJ ANALYSIS. BEST DEEP LAYER SHEAR >35KT STILL TO W OF DEEPENING CU WHERE MODELS/OBSERVATION DATA SUGGEST A JET STREAK/SHRTWV MOVING E FROM CENTRAL NM. INGREDIENTS FOR DEEPER MOIST CONVECTION SHOULD COME IN LINE WITHIN A COUPLE OF HOURS ESPECIALLY WHERE WINDS HAVE BACKED MORE ACROSS THE ROLLING PLAINS INTO THE PERMIAN BASIN WHERE STEEPEST LAPSE RATES RESIDE. ACTIVITY EXPECTED TO MOVE QUICKLY NORTHEAST WITH SOME ISOLATED SUPERCELLS INCLUDING SPLITTING CELLS POSSIBLE. BEST COVERAGE APPEARS TO OCCUR OVER NORTHWEST TEXAS LATER THIS EVENING WITH RETREATING DRYLINE/OUTFLOW WORKING WEST ONTO THE CAPROCK MID EVENING. INHIBITION WILL LIKELY BE TOO GREAT FOR RENEWED STORMS CLOSER TO LUBBOCK ESPECIALLY GIVEN STRONG CAP IN PLACE. MAIN THREATS OFF THE CAPROCK WILL BE DAMAGING WINDS AND LARGE HAIL GIVEN COMBINATION OF INSTABILITY...WEAK MID LEVEL WINDS AND SUBCLOUD DRY LAYER ALONG WITH UNIDIRECTIONAL AND WEAK LOW LEVEL FLOW. LOW TEMPS WILL AGAIN BE A CHALLENGE TONIGHT WITH EXPECTED STRONG W-E DEWPOINT GRADIENT. DRYLINE SHOULD MIX FURTHER EAST ON TUE AS FLOW REMAINS W/NW. RISING HEIGHTS AND THICKNESSES COMBINED WITH DOWNSLOPE BUT WEAK WINDS WILL PUSH TEMPERATURES BACK NEAR THE CENTURY MARK ON THE CAPROCK. MOISTURE EXPECTED TO RETREAT WESTWARD PRIOR TO SUNRISE FOR STRATUS DEVELOPMENT ACROSS THE ROLLING PLAINS. MIXING OF LOW CLOUDS HOPEFULLY WILL KEEP TEMPS A FEW DEGREES COOLER OFF THE CAPROCK WITH ANY ISOLATED STORMS LATE AFTERNOON LIMITED TO FAR EASTERN AREAS. LONG TERM... ZONAL FLOW ALOFT WILL TRANSITION TO MORE NWRLY FLOW AS A RIDGE BUILDS OVER THE WRN CONUS WED. THIS WILL ALSO BE AIDED BY A COUPLE SHORTWAVES SLIDING INTO THE CNTRL PLAINS. THE FIRST /AND WEAKER/ WILL EDGE A COLD FRONT INTO THE AREA AROUND 06Z THURS. WHILE THE SECOND SHORTWAVE SURGES IN ANOTHER FRONTAL PUSH THRU THE FA BY MID MORNING THURS. THERE REMAINS SOME DIFFERENCE BETWEEN NAM/GFS SOLUTIONS IN HOW MUCH STRENGTH THE FRONT WILL HAVE. EITHER WAY...PRECIP CHANCES ACROSS THE NERN ZONES REMAIN POSSIBLE. OTHERWISE...WEAK NWRLY FLOW WILL CONTINUE INTO THE WEEKEND AS SHORTWAVE EDGES ACROSS THE SWRN CONUS. COMBINE THIS WITH THE PROGGED RETURN FLOW/LEE TROF DEVELOPMENT...THIS MAYBE THE NEXT PRECIP CHANCE. HOWEVER...WILL CONTINUE SILENT POPS FOR THE LATER HALF OF THE FORECAST. MEADOWS && .PRELIMINARY POINT TEMPS/POPS... FRIONA 49 93 59 90 53 / 10 0 10 10 20 TULIA 61 96 62 95 58 / 10 0 10 10 20 PLAINVIEW 56 99 61 95 61 / 20 0 10 10 20 LEVELLAND 57 99 58 94 62 / 10 0 10 10 10 LUBBOCK 63 100 60 97 63 / 20 10 10 10 10 DENVER CITY 57 100 60 93 63 / 10 0 10 10 10 BROWNFIELD 62 100 60 95 63 / 20 0 10 10 10 CHILDRESS 66 96 69 104 63 / 20 20 20 10 20 SPUR 68 101 66 101 65 / 30 10 10 10 10 ASPERMONT 69 98 70 102 68 / 30 20 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 28, 11:38 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1138 AM CDT MON MAY 28 2012 TXZ021>044-291645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1138 AM CDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WAS LOCATED LATE THIS MORNING FROM SEMINOLE TO NEAR LUBBOCK TO GUTHRIE. THIS FRONT IS NOT EXPECTED TO MOVE MUCH FARTHER SOUTH...AND IT WILL BECOME THE FOCUS FOR THUNDERSTORMS AFTER 3 PM TODAY. CONVERGENCE ALONG THIS FRONT ALONG WITH LIFT FROM AN APPROACHING WEAK DISTURBANCE SHOULD SUPPORT THE DEVELOPMENT OF SCATTERED STRONG TO SEVERE THUNDERSTORMS ALONG THE EASTERN SECTIONS OF THIS DISSIPATING FRONT...GENERALLY ALONG AND SOUTH OF A LINE FROM TAHOKA TO CROSBYTON TO PADUCAH. THE PRIMARY SEVERE THREATS WILL BE LARGE HAIL TO GOLFBALL SIZE AND DAMAGING WIND GUSTS TO 65 MPH. MULTICELL CLUSTER STORMS ARE EXPECTED WITH A FEW SUPERCELLS POSSIBLE. CONVECTIVE .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING ACROSS THE EXTREME EASTERN ROLLING PLAINS...GENERALLY FROM CHILDRESS TO ASPERMONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 28, 4:27 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 427 PM CDT MON MAY 28 2012 TXZ032-282200- COTTLE- 427 PM CDT MON MAY 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR COTTLE COUNTY... AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEASTERN COTTLE COUNTY...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3384 10016 3400 10022 3408 10005 3385 10005 TIME...MOT...LOC 2127Z 250DEG 16KT 3395 10008
Special weather statement, May 28, 4:39 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 439 PM CDT MON MAY 28 2012 TXZ037-282200- DICKENS- 439 PM CDT MON MAY 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DICKENS COUNTY... AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 4 MILES EAST OF DICKENS...MOVING EAST AT 25 MPH. ANOTHER DEVELOPING THUNDERSTORM WAS LOCATED JUST WEST OF SPUR. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3383 10054 3341 10054 3341 10098 3382 10092 TIME...MOT...LOC 2139Z 272DEG 23KT 3363 10075
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:27 PM CDT | Special Weather Statement | LUB | Cottle | 33 min |
| May 28, 4:39 PM CDT | Special Weather Statement | LUB | Dickens | 21 min |
| May 28, 4:56 PM CDT | Special Weather Statement | LUB | Cottle | 34 min |
| May 28, 5:20 PM CDT | Special Weather Statement | LUB | King | 25 min |
| May 28, 5:27 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 48 min |
| May 28, 5:28 PM CDT | Special Weather Statement | LUB | Cottle | 47 min |
| May 28, 5:31 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 44 min |
| May 28, 6:06 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 39 min |
| May 28, 6:13 PM CDT | Special Weather Statement | LUB | Stonewall | 32 min |
| May 28, 6:19 PM CDT | Special Weather Statement | LUB | Kent | 26 min |
| May 28, 6:44 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 31 min |
| May 28, 6:48 PM CDT | Special Weather Statement | LUB | Kent, Stonewall | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.